# SDR 07FDEA02390

- Difficulty date: July 7, 2007
- Submitted: July 13, 2007
- Operation: Air carrier
- Aircraft: N414FE
- Make and model: Airbus A310-203
- Aircraft serial: 400
- Aircraft time: 31,328 hours, 24,310 cycles
- System (JASC): 7261 · Turbine Engine Oil System
- Part: Manifold
- Condition: Failed
- Location: Nr 1 Bearing
- Stage of operation: CL
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

WHILE CLIMBING OUT OF MEM AT APPROX 35,000 AN ODOR RESEMBLING PAINT THINNER WAS DETECTED IN THE COCKPIT.  NO ODOR WAS DETECTED IN THE CABIN BUT ALMOST IMMEDIATELY THE MID 2 LOOP B CARGO DETECTOR FAULTED FOLLOWED BY A MID 2 SMOKE INDICATION.  AN EMERGENCY WAS DECLARED FOLLOWED BY A RETURN TO MEM.  FOUND OIL LEAKING AT FAN BLADES AND HUB INDICATIVE OF A FAILED NR 1 BEARING MANIFOLD ASSEMBLY SEAL.  REMOVED SPINNER AND MANIFOLD ASSEMBLY AND FOUND REAR SEAL OF MANIFOLD DEFECTIVE.  REMOVED AND REPLACED NR 1 BEARING MANIFOLD ASSEMBLY FWD AND AFT SEALS IN REF TO A310-200 AMM 72-21-00-8 04.  RAN NR 1 ENG AT 40  PERCENT N1 FOR APPROXIMATELY 20 MIN IN REF TO JRH W/NO LEAKS NOTED.
